this issue
previous article in this issuenext article in this issue

Document Details :

Title: Excess of Loss Reinsurance with Reinstatements Revisited
Author(s): HÜRLIMANN, W.
Journal: ASTIN Bulletin
Volume: 35    Issue: 1   Date: May 2005   
Pages: 211-238
DOI: 10.2143/AST.35.1.583173

Abstract :
The classical evaluation of pure premiums for excess of loss reinsurance with reinstatements requires the knowledge of the claim size distribution of the insurance risk. In the situation of incomplete information, where only a few characteristics of the aggregate claims to an excess of loss layer can be estimated, the method of stop-loss ordered bounds yields a simple analytical distribution-free approximation to pure premiums of excess of loss reinsurance with reinstatements. It is shown that the obtained approximation is enough accurate for practical purposes and improves the analytical approximations obtained using either a gamma, translated gamma, translated inverse Gaussian or a mixture of the last two distributions.